MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40E
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "revision [right] total hip done (b)(6) 2020.Labs done for infection at time of surgery were negative.Implants can not be retrieved due to hospitals policy." revision due to dissociation of the head from the stem.Liner wear noted around it's rim.V40 head, 0° poly liner, and tmzf stem were revised to a 10° 36 mm eccentric liner and competitor femoral components.No further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Re[ported event: an event regarding wear involving a trident liner was reported as part of a disassociation event between a lfit v40 cocr head and an accolade stem.The event of disassociation was confirmed through clinician review of the provided medical records.Wear of the liner was not confirmed.Method & results: product evaluation and results- no product was returned for evaluation however, photographs were provided.The photograph show a recently explanted liner.Blood is visible on the liner.Wear is visible on the rim of the liner.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: based on the x-ray and the pi report the event can be confirmed.Root cause: the root cause of the dissociation cannot be stated without additional information.Obtaining the explants may contribute to determining the root cause or evidence/source of material failure.Operative notes or clinical documents particularly intraoperative findings may also contribute.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusion: based on the clinician review the event of disassociation was confirmed.Wear was not confirmed.Additional information such as obtaining the explants may contribute to determining the root cause or evidence/source of material failure.Operative notes or clinical documents particularly intraoperative findings may also contribute.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text: device not returned.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10982472
Report Number0002249697-2020-02630
Device Sequence Number703076
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number623-00-40E
Device Catalogue Number623-00-40E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/19/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight91